Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest Treatment For High BP Followed By Increasing Sugar Levels

I have been through chemo the last year. Have finished 1 1/2 months ago. Doctors had taken me off all meds in the beginning. Reintroduced me to one high blood pressure 3 months ago. Sugar levels started rising again, so they said I needed to go back on Metformin. Did that about 20 days ago. At this time, I went yo the gym twice and worked out on machines maybe too hard, but on machine I felt were fairly safe and would t hurt me. My muscles started started tightening up on my whole body and kept tightening, like torquing, to excruciating pain with 7-9 days. I used to take 200 mg of Metformin a day before the cancer, so when I started again, I took only 1000 mg. When my body was torquing me so bad I cut it to 500 mg. I also took 10 mg of baking soda as I sensed I was acidosis, and the next day, I took no Metformin because I just was in too much pain, but I took 30 mg of baking soda to try to turn by body alkaline. I was in so much pain through my lower back, hips, all side of my legs, knees, lower calves, a little torguing in my arms and hands with elbow and knees burning. I ended up in Emergency at the hospital. They did several blood test, and no, I didn t have Lactic Acidosis. They felt that maybe the baking soda had made my ph normal. I left the hospital with all the pain. Suffering one week until I see a doctor, they also did test, everything came up normal including Vit. D. So I at a loss, I take Actaminophen 325 mg. Either two of these or one of these and one Advil, but I also have to take one Oxyecotden? (I take 3/4 of one pill) to finally cut into the pain to make it bearable. Doctors have no answers. They say do I want to make an appt with them or not. Their suggestion is to up my Gabapenton ( nueropathy in my feet and ankles from the chemo). That is their answer to my overall pain going on in my body. I also want to mention I was only a lot of homeopathic tablets which I went of when my muscles were torquing so bad and have no been on them for over a week. I also tested the one high blood pressure med, Lozartan. I went off for one day just testing that, and no all the pain was still there, so I went back on because I know I need to be on that. And so there is my problem.
Tue, 21 Jan 2020
Report Abuse
Internal Medicine Specialist 's  Response
Hello,
Possibilities of your aches are post chemo break down of muscles. Restart of exercise usually leads to aches and pains. Metformin may aggravate acidosis caused by reintroduction of exercise. You will have to get ph when you are off the baking soda. Get CPK levels done for muscle break down and readings of blood sugars should be from 80 to 140. I think these steps will improve your aches. Meanwhile, you take help from paracetamol 1g thrice a day.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Muhammad Faisal Bacha, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Metformin


Loading Online Doctors....
Suggest Treatment For High BP Followed By Increasing Sugar Levels

Hello, Possibilities of your aches are post chemo break down of muscles. Restart of exercise usually leads to aches and pains. Metformin may aggravate acidosis caused by reintroduction of exercise. You will have to get ph when you are off the baking soda. Get CPK levels done for muscle break down and readings of blood sugars should be from 80 to 140. I think these steps will improve your aches. Meanwhile, you take help from paracetamol 1g thrice a day. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Muhammad Faisal Bacha, Internal Medicine Specialist